Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 22, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 5, 2012, 8:00 PM EDT for 7 counties in North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2012, 8:00 PM EDT (00:00 UTC)
- Expired
- May 5, 2012, 8:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Craven County, NC, Duplin County, NC, Greene County, NC, Jones County, NC, Lenoir County, NC, Onslow County, NC, Pitt County, NC
The radar
The Raleigh/Durham radar (KRAX), 83 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 2:38 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1527 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
558
WUUS52 KMHX 060000
SVRMHX
NCC049-061-079-103-107-133-147-060045-
/O.NEW.KMHX.SV.W.0022.120506T0000Z-120506T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
800 PM EDT SAT MAY 5 2012
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GREENE COUNTY IN EASTERN NORTH CAROLINA
SOUTH CENTRAL PITT COUNTY IN EASTERN NORTH CAROLINA
LENOIR COUNTY IN EASTERN NORTH CAROLINA
NORTHWESTERN JONES COUNTY IN EASTERN NORTH CAROLINA
NORTHWESTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA
NORTHEASTERN DUPLIN COUNTY IN EASTERN NORTH CAROLINA
NORTHWESTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 845 PM EDT
* AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM INSTITUTE TO MOSS
HILL TO 5 MILES SOUTHWEST OF KORNEGAY...OR ALONG A LINE EXTENDING
FROM LA GRANGE TO 11 MILES SOUTH OF LA GRANGE TO 12 MILES EAST OF
WARSAW...MOVING EAST AT 30 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ARBA...FALLING CREEK...
DAWSON...WOODINGTON...
KINSTON...POTTERS HILL...
PLEASANT HILL...GRAINGERS...
TAYLORS CORNER...WYSE FORK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3516 7785 3517 7785 3518 7784 3534 7783
3538 7781 3540 7781 3542 7783 3544 7783
3539 7732 3511 7733 3486 7751 3492 7803
TIME...MOT...LOC 0000Z 275DEG 24KT 3535 7773 3515 7774
3499 7786
$$3 follow-up statements
349
WWUS52 KMHX 060018
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
818 PM EDT SAT MAY 5 2012
NCC049-061-079-103-107-133-147-060045-
/O.CON.KMHX.SV.W.0022.000000T0000Z-120506T0045Z/
GREENE NC-PITT NC-LENOIR NC-JONES NC-ONSLOW NC-DUPLIN NC-CRAVEN NC-
818 PM EDT SAT MAY 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN CRAVEN...NORTHEASTERN DUPLIN...NORTHWESTERN
ONSLOW...NORTHWESTERN JONES...LENOIR...SOUTH CENTRAL PITT AND
SOUTHERN GREENE COUNTIES...
AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM GRAINGERS TO PLEASANT HILL TO POTTERS
HILL...OR ALONG A LINE EXTENDING FROM KINSTON TO 12 MILES SOUTH OF
KINSTON TO 17 MILES NORTHWEST OF HALF MOON...MOVING EAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... PLEASANT HILL...WYSE
FORK...GRIFTON...TAYLORS CORNER...DOVER...QUINERLY...JOHNSONS
MILLS...PHILLIPS CROSSROADS...RICHLANDS...PETERSBURG...COMFORT AND
FORT BARNWELL.
SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3516 7785 3517 7785 3518 7784 3534 7783
3538 7781 3540 7781 3542 7783 3544 7783
3539 7732 3511 7733 3486 7751 3492 7803
TIME...MOT...LOC 0017Z 274DEG 27KT 3531 7750 3510 7757
3497 7771
$$
13187
WWUS52 KMHX 060034
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
834 PM EDT SAT MAY 5 2012
NCC079-147-060044-
/O.CAN.KMHX.SV.W.0022.000000T0000Z-120506T0045Z/
GREENE NC-PITT NC-
834 PM EDT SAT MAY 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PITT AND
SOUTHERN GREENE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3490 7782 3512 7757 3534 7743 3532 7732
3511 7733 3486 7751
TIME...MOT...LOC 0034Z 274DEG 31KT 3523 7732 3509 7739
3497 7756
$$
NCC049-061-103-107-133-060045-
/O.CON.KMHX.SV.W.0022.000000T0000Z-120506T0045Z/
LENOIR NC-JONES NC-ONSLOW NC-DUPLIN NC-CRAVEN NC-
834 PM EDT SAT MAY 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN CRAVEN...EAST CENTRAL DUPLIN...NORTHWESTERN
ONSLOW...NORTHWESTERN JONES AND SOUTHEASTERN LENOIR COUNTIES...
AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM FORT BARNWELL TO PHILLIPS CROSSROADS TO
TAYLORS CORNER...OR ALONG A LINE EXTENDING FROM 13 MILES EAST OF
KINSTON TO 15 MILES SOUTHEAST OF KINSTON TO 13 MILES NORTHWEST OF
HALF MOON...MOVING EAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... RICHLANDS...COMFORT AND
PETERSBURG.
SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3490 7782 3512 7757 3534 7743 3532 7732
3511 7733 3486 7751
TIME...MOT...LOC 0034Z 274DEG 31KT 3523 7732 3509 7739
3497 7756
$$
13954
WWUS52 KMHX 060047
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
847 PM EDT SAT MAY 5 2012
NCC049-061-103-107-133-060056-
/O.EXP.KMHX.SV.W.0022.000000T0000Z-120506T0045Z/
LENOIR NC-JONES NC-ONSLOW NC-DUPLIN NC-CRAVEN NC-
847 PM EDT SAT MAY 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CRAVEN...EAST
CENTRAL DUPLIN...NORTHWESTERN ONSLOW...NORTHWESTERN JONES AND
SOUTHEASTERN LENOIR COUNTIES EXPIRES AT 845 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA AND THE WARNING WILL BE ALLOWED TO EXPIRE. **!
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3490 7782 3512 7757 3534 7743 3532 7732
3511 7733 3486 7751
TIME...MOT...LOC 0034Z 274DEG 31KT 3522 7732 3508 7739
3496 7756
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 7:31 PM EDT, 29 minutes earlier.
Area forecast discussion, May 5, 7:31 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 731 PM EDT SAT MAY 5 2012 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE NORTH THIS EVENING...THEN PUSH THROUGH THE AREA TONIGHT. HIGH PRESSURE WILL BUILD IN LATE SUNDAY THROUGH MONDAY. A COLD FRONT WILL PUSH THROUGH DURING THE MIDDLE OF NEXT WEEK. && .NEAR TERM /TONIGHT/... AS OF 730 PM SAT...SEVERE THREAT CONTINUES THIS EVENING ACROSS INTERIOR E NC...AS AN AREA OF STRONG TO SEVERE THUNDERSTORMS MOVE THROUGH SAMPSON AND WAYNE COUNTIES. THESE STORMS WILL MOVE THROUGH PITT...LENOIR...GREENE...CRAVEN AND DUPLIN COUNTIES THROUGH THE NEXT COUPLE OF HOURS...AND COULD POSE A DAMAGING WIND THREAT AS THE STORM MODE BECOMES LINEAR IN NATURE. THE STORMS WILL REACH THE COAST LATER THIS EVENING AND SHOULD GENERALLY WEAKEN AS THEY DO SO. && .SHORT TERM /SUNDAY/... AS OF 330 PM SAT...LINGERING LOW CLOUDS WILL PERSIST THROUGH THE MORNING AND INTO THE AFTERNOON HOURS SUNDAY. TAIL END OF VORT CENTER MAY PRODUCE SCATTERED SHOWERS THROUGH THE MORNING HOURS... BEFORE DRYING OF THE COLUMN OCCURS AFTER 18Z. HIGH TEMPS A BIT TRICKY...AND SIDED A BIT COOLER THAN GUIDANCE DUE TO THE CLOUD COVER AND STRONG NE WINDS. HIGHS SHOULD BE IN THE LOW TO MID 70S AREA WIDE...WITH UPPER 60S FOR THE OBX. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... AS OF 315 PM SATURDAY...MODELS REMAIN CONSISTENT MOST OF PERIOD...WITH RIDGING SFC AND ALOFT DOMINATING SUN NIGHT-MON NIGHT...THEN SEVERAL SHRT WVS AND ASSCTD LONG WV TROF MOVING ACROSS MAINLY N OF AREA TUE-THU...FOLLOWED BY RIDGING AGAIN FRI-SAT. LINGERING CLOUDINESS EXPECTED TO DIMINISH SUN NIGHT WITH FAIR CONDITIONS PREVAILING INTO MON NIGHT. RETURN SRLY FLOW AND WEAK INSTABILITY INIDICATE PSBL WDLY SCT CONVECTIVE ACTIVITY TUE AFTN...THEN INCREASING CHANCES WED AND WED NIGHT WITH SFC FRONT GRADUALLY MOVING ACROSS AREA ALONG WITH UPR TROF. SOME MODEL TIMING DIFFERENCES REMAIN AND CONTINUED TO HOLD POPS IN CHC RANGE FOR WED AND WED NIGHT UNTIL FURTHER RESOLVED. ECMWF A BIT STRONGER WITH SECONDARY FRONT MOVING THROUGH WITH UPR TROF THU NIGHT/EARLY FRI...BUT ATMOS APPEARS TOO DRY FOR PCPN AND KEPT DRY FCST FOR THU AND THU NIGHT. STRONG HIGH PRES WILL PRODUCE FAIR AND COOLER WX FOR FRI-SAT. MOS BLEND USED FOR TEMPS SUN NIGHT-MON NIGHT...THEN BLEND OF MEX AND HPC FOR REST OF PERIOD. MIN TEMPS AROUND 50 PSBL INLAND FOR FRI MORNING AND UPR 40S FOR SAT MORNING. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... SHORT TERM /THROUGH SUNDAY/... AS OF 3 PM SAT...SCT TO WIDESPREAD TSRA EXPECTED LATE THIS AFTERNOON AS SHORT WAVE APPROACHES. STORMS BREAKING OUT IN THE SANDHILLS WILL MOVE SE INTO COASTAL PLAIN OF NC. STORMS SHOULD MOVE OUT OF THE AREA/WEAKEN BY LATE EVENING AS ATMS STABILIZES AND WINDS TURN N TO NE. MODEL GUIDANCE SUGGESTING IFR CONDITIONS BREAKING OUT AFTER 06-09Z TONIGHT...THOUGH MODEL SOUNDINGS DONT INDICATE ANYTHING LESS THAN LOW END MVFR. SREF PROBS INDICATE POSSIBLY A BRIEF PD OF IFR AFTER 09-10Z...SO BROUGHT IN A TEMPO FOR IFR CIGS AFTER THIS TIME. LATER SHIFTS WILL HAVE TO MONITOR POTENTIAL FOR IFR LATE TONIGHT. CIGS WILL LIFT SUN MORNING...THOUGH SHOULD REMAIN OVC AT LEAST THROUGH 18Z AS LINGERING BNDRY LAYER MOISTURE PERSISTS. WINDS WILL BE NE 10-15 KT ON SUN. AS OF 315 PM SATURDAY...VFR EXPECTED TO PREVAIL WITH HIGH PRES SUN NIGHT-MON NIGHT. SUB VFR CONDITIONS WILL BE POSSIBLE AGAIN WITH WIDELY SCATTERED CONVECTIVE ACTIVITY WEST TUESDAY AFTERNOON AND AREA WIDE WEDNESDAY AND WED NIGHT WITH A COLD FRONTAL PASSAGE. VFR RETURNING FOR THU. && .MARINE... SHORT TERM /THROUGH SUNDAY/... AS OF 330 PM SAT...SFC COLD FRONT NEAR THE VA/NC BORDER WILL PASS THROUGH E NC THROUGH THE EVENING. WINDS TURN NORTH TO NE LATER THIS AFTERNOON AS THE FRONT PASSES THROUGH. EXPECT SCT THUNDERSTORM ACTIVITY THROUGH THE EVENING. THE FRONT WILL PUSH SOUTH OF THE WATERS LATE TONIGHT WITH WINDS SHIFTING NORTHEAST. MARGINAL SCA WINDS AND SEAS WILL DEVELOP ON SAT AS NE SURGE INCREASES. ATTM CAPPED SEAS AT 5 FEET...THOUGH WOULD NOT BE SURPRISED TO SEE SOME 6 FOOT SETS ACROSS THE OUTER WATERS. WINDS WILL OCNL GUST TO 25 KT AFTER 18Z SUN. ONCOMING SHIFTS WILL HAVE TO MONITOR FOR POSSIBLE UPGRADE TO SCA FOR SUN AFTERNOON. LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 315 PM SATURDAY...ONGOING NE WIND SURGE WILL BE DIMINISHING SUN NIGHT AND MON...BUT DEVELOPING NE SWELL COULD CAUSE MARGINAL SCA CONDITIONS WITH SEAS NEAR 6 FT PSBLY LINGERIN OVER OUTER PORTIONS OF NRN AND CENTRAL WATERS INTO TUE. RETURN SRLY FLOW WILL INCREASE AHEAD OF APPROACHING FRONTAL SYSTEM MID WEEK BUT MODELS HAVE TRENDED WEAKER WITH MAX WINDS 20 KT OVER OUTER PORTIONS. WINDS WILL SHIFT TO NW BEHIND FRONT BUT CONFIDENCE ON TIMING IS LOW DUE TO MODEL DIFFERENCES. BLEND OF WW3 AND SWAN USED FOR SEAS. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...TL NEAR TERM...TL SHORT TERM...TL LONG TERM...JBM AVIATION...TL/JBM MARINE...TL/JBM
Hazardous weather outlook, May 5, 4:02 AM EDT, 15 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 402 AM EDT SAT MAY 5 2012 NCZ029-044>047-079>081-090>095-098-103-104-060815- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 402 AM EDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LINGER INTO THE EVENING. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH THE MAIN THREAT OF DAMAGING WIND GUSTS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 5, 6:40 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
640 PM EDT SAT MAY 5 2012
NCZ080-094-052330-
BEAUFORT-PAMLICO-
640 PM EDT SAT MAY 5 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO AND BEAUFORT
COUNTIES THROUGH 730 PM EDT...
AT 640 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MARIBEL...OR ABOUT 19 MILES EAST OF JAMES CITY...MOVING SOUTHEAST AT
5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MERRITT...FLORENCE...
WHORTONSVILLE...PAMLICO.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3512 7682 3525 7670 3520 7659 3519 7659
3517 7661 3517 7662 3516 7660 3518 7659
3518 7657 3515 7653 3511 7655 3509 7658
3507 7659 3503 7667
TIME...MOT...LOC 2240Z 308DEG 5KT 3514 7668
13Special weather statement, May 5, 7:23 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
723 PM EDT SAT MAY 5 2012
NCZ029-080-081-060030-
BEAUFORT-MAINLAND HYDE-MARTIN-
723 PM EDT SAT MAY 5 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS BEAUFORT...MAINLAND HYDE AND
MARTIN COUNTIES THROUGH 830 PM EDT...
AT 723 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM OLD FORD TO PINETOWN TO
LEECHVILLE...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
WASHINGTON TO 10 MILES NORTHEAST OF RIVER ROAD TO 19 MILES NORTHWEST
OF SWANQUARTER...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...OLD FORD...WALLA
WATTA...BELHAVEN...SLATESTONE...YEATESVILLE...SCRANTON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3564 7653 3537 7621 3538 7639 3541 7640
3542 7640 3539 7643 3539 7653 3551 7659
3551 7649 3553 7648 3552 7656 3553 7660
3551 7663 3548 7659 3544 7660 3540 7658
3549 7693 3569 7715
TIME...MOT...LOC 2323Z 315DEG 9KT 3567 7709 3560 7687
3558 7656
10Special weather statement, May 5, 7:36 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
736 PM EDT SAT MAY 5 2012
NCZ093>095-060030-
CARTERET-CRAVEN-PAMLICO-
736 PM EDT SAT MAY 5 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...CRAVEN AND
CARTERET COUNTIES THROUGH 830 PM EDT...
AT 736 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MERRITT TO PAMLICO TO PINEY
ISLAND...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF
HAVELOCK TO 18 MILES NORTHEAST OF HAVELOCK TO 12 MILES WEST OF CEDAR
ISLAND...MOVING SOUTH AT 5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ORIENTAL...
ARAPAHOE...JANEIRO......MINNESOTT BEACH...SOUTH RIVER......MERRIMON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3486 7640 3484 7640 3490 7679 3494 7682
3493 7673 3501 7668 3497 7682 3512 7688
3516 7661 3511 7655 3502 7669 3499 7659
3501 7651 3507 7646 3503 7642 3496 7644
3496 7639 3485 7638 3482 7634
TIME...MOT...LOC 2336Z 338DEG 5KT 3508 7677 3505 7664
3498 7653
10The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:32 PM EDT | Special Weather Statement | MHX | Onslow | 58 min |
| May 5, 8:57 PM EDT | Special Weather Statement | MHX | Jones | 33 min |
| May 5, 9:24 PM EDT | Special Weather Statement | MHX | Onslow | 66 min |
| May 5, 11:15 PM EDT | Special Marine Warning | MHX | 45 min | |
| May 6, 4:15 AM EDT | Small Craft Advisory | MHX | 4 days | |
| May 6, 1:27 PM EDT | Coastal Flood Advisory | MHX | 15 hr | |
| May 6, 4:50 PM EDT | Rip Current Statement | MHX | 27 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.